An integrable reduction of inhomogeneously broadened optical equations

S. A. Glasgow, M. A. Agrotis, Nicholas M Ercolani

Research output: Contribution to journalArticle

12 Citations (Scopus)

Abstract

We introduce a set of reduced Maxwell-Bloch equations that incorporates the effects of a permanent dipole and inhomogeneous broadening. We demonstrate the integrability of this reduction by providing a Lax pair, which is found using the pseudo-potential technique. An appropriate Bäcklund transformation is employed to produce a family of solitonic solutions. Published by Elsevier B.V.

Original languageEnglish (US)
Pages (from-to)82-99
Number of pages18
JournalPhysica D: Nonlinear Phenomena
Volume212
Issue number1-2
DOIs
StatePublished - Dec 1 2005

Fingerprint

Pseudopotential
Lax Pair
Maxwell equations
Dipole
Integrability
dipoles
Demonstrate
Family

Keywords

  • Bäcklund transformation
  • Inhomogeneously broadened reduced Maxwell-Bloch equations
  • Lax pair

ASJC Scopus subject areas

  • Applied Mathematics
  • Statistical and Nonlinear Physics

Cite this

An integrable reduction of inhomogeneously broadened optical equations. / Glasgow, S. A.; Agrotis, M. A.; Ercolani, Nicholas M.

In: Physica D: Nonlinear Phenomena, Vol. 212, No. 1-2, 01.12.2005, p. 82-99.

Research output: Contribution to journalArticle

@article{2108aa9b2dca4579b7e8921102a9dc14,
title = "An integrable reduction of inhomogeneously broadened optical equations",
abstract = "We introduce a set of reduced Maxwell-Bloch equations that incorporates the effects of a permanent dipole and inhomogeneous broadening. We demonstrate the integrability of this reduction by providing a Lax pair, which is found using the pseudo-potential technique. An appropriate B{\"a}cklund transformation is employed to produce a family of solitonic solutions. Published by Elsevier B.V.",
keywords = "B{\"a}cklund transformation, Inhomogeneously broadened reduced Maxwell-Bloch equations, Lax pair",
author = "Glasgow, {S. A.} and Agrotis, {M. A.} and Ercolani, {Nicholas M}",
year = "2005",
month = "12",
day = "1",
doi = "10.1016/j.physd.2005.09.010",
language = "English (US)",
volume = "212",
pages = "82--99",
journal = "Physica D: Nonlinear Phenomena",
issn = "0167-2789",
publisher = "Elsevier",
number = "1-2",

}

TY - JOUR

T1 - An integrable reduction of inhomogeneously broadened optical equations

AU - Glasgow, S. A.

AU - Agrotis, M. A.

AU - Ercolani, Nicholas M

PY - 2005/12/1

Y1 - 2005/12/1

N2 - We introduce a set of reduced Maxwell-Bloch equations that incorporates the effects of a permanent dipole and inhomogeneous broadening. We demonstrate the integrability of this reduction by providing a Lax pair, which is found using the pseudo-potential technique. An appropriate Bäcklund transformation is employed to produce a family of solitonic solutions. Published by Elsevier B.V.

AB - We introduce a set of reduced Maxwell-Bloch equations that incorporates the effects of a permanent dipole and inhomogeneous broadening. We demonstrate the integrability of this reduction by providing a Lax pair, which is found using the pseudo-potential technique. An appropriate Bäcklund transformation is employed to produce a family of solitonic solutions. Published by Elsevier B.V.

KW - Bäcklund transformation

KW - Inhomogeneously broadened reduced Maxwell-Bloch equations

KW - Lax pair

UR - http://www.scopus.com/inward/record.url?scp=27744477073&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=27744477073&partnerID=8YFLogxK

U2 - 10.1016/j.physd.2005.09.010

DO - 10.1016/j.physd.2005.09.010

M3 - Article

VL - 212

SP - 82

EP - 99

JO - Physica D: Nonlinear Phenomena

JF - Physica D: Nonlinear Phenomena

SN - 0167-2789

IS - 1-2

ER -